MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Model Number CDS0601-XTR
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 10/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a mitraclip procedure was performed to treat functional mitral regurgitation (mr) with a grade of 5, ejection fraction of 21%, and cardiac transposition.Three mitraclips were inserted and deployed on the mitral valve, reducing mr to a grade of 1.5+.On (b)(6) 2025, a follow up ultrasound was performed and revealed a posterior mitral leaflet perforation caused by the first clip.The mitraclip xtr (50605r1031).The xtr had detached from the anterior leaflet and remained attached to the posterior leaflet (single leaflet device attachment/slda), causing mr to increase to a grade of 4+.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information, a cause for the reported single leaflet device attachment (slda) resulting in tissue damage and subsequent mitral valve insufficiency/regurgitation (mr) cannot be determined.The reported patient effects of mitral regurgitation and tissue injury, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.The reported serious injury/ illness/ impairment was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23547930
Report Number2135147-2025-06597
Device Sequence Number13123790
Product Code NKM
UDI-Device Identifier08717648226366
UDI-Public(01)08717648226366(17)260605(10)50605R1031
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2026
Device Model NumberCDS0601-XTR
Device Catalogue NumberCDS0601-XTR
Device Lot Number50605R1031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown